Reduction in preds for GCA caused emegence of PMR

I haven't witten for a while, been coping quite well. I had reduced to 14 mgs for the GCA, then stared with a bit of pain in my lower back, then my hips and thighs, ribs, wrists and a few other places.

In the meantime, on Wednesday this week, just after I reduced to thirteen and a half, after ots of tests,x-rays, scans, bloods, you name it, my husband has been diagnosed with lung cancer.

The last 2 days I have been in agony and also had pain in my face, head and neck, and spent the whole day yesterday sleeping on the recliner, so exhausted I was unable to do anything.

I increased my meds yesterday to 15 mgs and feel a bit better today. Do you think the increase is enough to deal with it. I don't want to take more unless I really have to.

Regards, Jean.

3 Replies

  • I'm so sorry to hear about your husband's diagnosis, and I do hope there is a plan that will work for him. But you also now have to look after yourself to be able to look after him. At present, a bit higher dose of pred is very probably exactly what you need. Whether you have a history of GCA or not, I really would be concerned about those symptoms and please do see your doctor to discuss them.

    I'm sure you don't want to increase - but the stress of your husband's diagnosis is enough to encourage a flare. I've been there - my husband had cancer 22 years ago, I know exactly how you feel in the week after the diagnosis. It won't get easier in the next month or so I'm afraid. That cotton wool brain will persist for a while - and your own illness won't help it.

  • Hi,

    Sorry to hear about your husband's situation.

    As PMRpro says there will be additional pressure on you, which you don't really need, but will have to cope with, unfortunately. Think that 15mg dose will probably not be enough, maybe 17.5 or even 20mg, but in view of your head pains you really do need to get advice.

    Not only will next few months be emotionally stressful, but physically as well with regard to more appointments etc, so you need to be in the best place you can be. Not easy, been there.

    Try and get the family and friends to help you as much as possible, don't be shy to say yes to offers of help.

    Best wishes to both of you.

  • Well, you were right, I have had to go up to 20 mgs and feel a lot better but still have all the rib pain and a bit of hip and thigh pain, but I can put up with that. Will be seeing my Doctor on Friday so will see what he thinks, but may hve to stay on 20 while this cancer business is ongoing.

You may also like...